MAUDE Adverse Event Report: COVIDIEN DOVER SLVR FOLEY CATH18FR5CC2W; CATHETER, RETENTION TYPE, BALLOON

COVIDIEN DOVER SLVR FOLEY CATH18FR5CC2W; CATHETER, RETENTION TYPE, BALLOON
Model Number 605189IC
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Pain (1994); Urinary Retention (2119)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the catheter failed approximately 2 weeks after insertion.They speculate there was an accumulation of residue resulting in blockage and possible infection.The resident had a full bladder and pain and when a new foley catheter was inserted she had upwards of 900cc of urine in her bladder.Additionally, the silver lined catheters are difficult to flush when they block.

Brand Name
DOVER SLVR FOLEY CATH18FR5CC2W
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11171296
Report Number9612030-2021-02750
Device Sequence Number2766503
Product Code EZL
UDI-Device Identifier10884521026469
UDI-Public10884521026469
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number605189IC
Device Catalogue Number605189IC
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date01/14/2021
Patient Sequence Number1